Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Minimal index of a $C^{*}$-crossed product by a finite group


Authors: Ja A Jeong and Gie Hyun Park
Journal: Proc. Amer. Math. Soc. 129 (2001), 2031-2038
MSC (2000): Primary 46L05, 46L55
DOI: https://doi.org/10.1090/S0002-9939-00-05810-X
Published electronically: December 4, 2000
MathSciNet review: 1825914
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let $A\times_{\alpha}G$ be the $C^{*}$-crossed product of a simple unital $C^{*}$-algebra $A$ by a finite group $G$. In this paper we show that the canonical conditional expectation from $A\times_{\alpha}G$ to $A$ has the minimal index if $A\times_{\alpha}G$ is simple. It is also proved that if $\alpha$ is an outer action, then the canonical one is the unique conditional expectation of index-finite type from $A\times_\alpha G$ to $A$, while there are infinitely many conditional expectations when a nontrivial subgroup of $G$ acts innerly on $A$.


References [Enhancements On Off] (What's this?)

  • 1. A. Connes,Periodic automorphism of the hyperfinite factor of type $II_1$, Acta Sci. math. 39(1977), 39-66. MR 56:6411
  • 2. A. Connes,Noncommutative geometry, Academic Press, 1994. MR 95j:46063
  • 3. F. Hiai,Minimizing indices of conditional expectations onto a subfactor, Publ. RIMS, Kyoto Univ. 24(1988), 673-678. MR 90a:46157
  • 4. V. Jones,Index for subfactors, Invent. Math. 72(1983), 1-25. MR 84d:46097
  • 5. R. R. Kallman,A generalization of free action, Duke Math. J. 36(1969), 781-789. MR 41:838
  • 6. S. Kawakami and Y. Watatani,The multiplicativity of the minimal index of simple $C^{*}$-algebras, Proc. Amer. Math. Soc. 123(1995), 2809-2813. MR 95k:46093
  • 7. T. Kajiwara and Y. Watatani,Jones index theory by Hilbert $C^{*}$-bimodules and $K$-theory, Tran. Amer. Math. Soc. to appear. CMP 98:13
  • 8. A. Kishimoto,Outer automorphisms and related crossed products of simple C*-algebras, Comm. Math. Phys. 81(1981), 429-435. MR 83c:46061
  • 9. H. Kosaki,Extensions of Jones' theory on index to arbitrary factors, J. Func. Anal. 66(1986), 123-140. MR 87g:46093
  • 10. M. Khoshkam,Hilbert $C^{*}$-modules and conditional expectations on crossed products, J. Austral. Math. Soc. (Series A) 61(1996), 106-118. MR 97i:46100
  • 11. D. Olesen, G. K. Pedersen, E. Stormer, Compact abelian groups of automorphisms of simple $C^*$-algebras, Invent. math. 39 (1977), 55-64. MR 55:13250; Appendix MR 55:13251
  • 12. G. K. Pedersen,$C^*$-algebras and their automorphism groups, Academic Press, 1979. MR 81e:46037
  • 13. Y. Watatani,Index for C*-subalgebras, Memoirs of the Amer. Math. Soc. 83 (1990). MR 90i:46104

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 46L05, 46L55

Retrieve articles in all journals with MSC (2000): 46L05, 46L55


Additional Information

Ja A Jeong
Affiliation: Division of Liberal Arts, Myongji University, Yongin, 449–728, Korea
Address at time of publication: BK21 Mathematical Sciences Division, Seoul National University, Seoul, 151-742 Korea
Email: jajeong@math.snu.ac.kr

Gie Hyun Park
Affiliation: Department of Mathematics, Hanshin University, Osan, 447–791, Korea
Email: ghpark@hucc.hanshin.ac.kr

DOI: https://doi.org/10.1090/S0002-9939-00-05810-X
Received by editor(s): May 3, 1999
Received by editor(s) in revised form: November 10, 1999
Published electronically: December 4, 2000
Additional Notes: The first author was partially supported by GARC-KOSEF and BSRI
Communicated by: David R. Larson
Article copyright: © Copyright 2000 American Mathematical Society

American Mathematical Society